Ethosuccimide has been used since 1958 to treat convulsions. Three cases of lupus-like syndrome without renal involvement have been reported involving this drug.1,2,3 We describe a child in whom the nephrotic syndrome developed with hypocomplementemia, thrombocytopenia, and a positive Coombs' test in association with the administration of ethosuccimide and chlorazepate dipotassium.
Report of a Case.—A six-year-old American-born Chinese girl was hospitalized after three days of periorbital edema, anorexia, vomiting, and general malaise. She had minor motor seizures for four years and at the time of admission was receiving ethosuccimide, 1,250 mg/day for 15 months and chlorazepate dipotassium, 15 mg/day for two weeks. Three weeks prior to admission diphenylhydantoin therapy, 150 mg/day, had been discontinued after one year.
On admission vital signs were normal. She had proteinuria (4 +) (9.7 gm protein/24 hours), centrifuged urine showed six to seven WBCs, few RBCs and occasional granular casts per high powered field. Hemoglobin